Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 42, NWS Pueblo, CO

July 4, 2010El Paso County, Colorado

NWS Pueblo, CO issued this tornado warning at Jul 4, 2010, 8:37 PM MDT for El Paso County, Colorado. It was in force for 53 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2010, 8:37 PM MDT (02:37 UTC)
Expired
Jul 4, 2010, 9:30 PM MDT
In force
53 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 61 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:41 PM MDTHAIL 0.754 Wsw Calhan, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 4:10 PM MDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 638 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
638 J/kg
Mixed-layer CIN
-61 J/kg
Mixed-layer LCL
1200 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-56 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
-0.2
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

510 
WFUS55 KPUB 050237
TORPUB
COC041-050330-
/O.NEW.KPUB.TO.W.0042.100705T0237Z-100705T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
837 PM MDT SUN JUL 4 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 930 PM MDT

* AT 834 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR CALHAN...OR 25 MILES EAST OF COLORADO
  SPRINGS...AND MOVING EAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CALHAN...RAMAH AND RUSH.

THIS STORM CONTINUES TO TURN SHARPLY TO THE RIGHT AND IS NOW MOVING 
DUE EAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3912 10404 3881 10404 3880 10404 3894 10455
      3913 10450 3913 10405
TIME...MOT...LOC 0237Z 273DEG 20KT 3898 10434

$$
5 follow-up statements
544 
WWUS55 KPUB 050248
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
848 PM MDT SUN JUL 4 2010

COC041-050330-
/O.CON.KPUB.TO.W.0042.000000T0000Z-100705T0330Z/
EL PASO CO-
848 PM MDT SUN JUL 4 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN EL PASO
COUNTY UNTIL 930 PM MDT...

AT 843 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 7 MILES NORTHWEST OF YODER...OR 28 MILES EAST OF
COLORADO SPRINGS...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAMAH AND RUSH.

THE PUBLIC HAS REPORTED FUNNEL CLOUDS WITH THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3891 10442 3913 10442 3913 10405 3912 10404
      3880 10404
TIME...MOT...LOC 0248Z 285DEG 20KT 3892 10425

$$
099 
WWUS55 KPUB 050252
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
852 PM MDT SUN JUL 4 2010

COC041-050330-
/O.CON.KPUB.TO.W.0042.000000T0000Z-100705T0330Z/
EL PASO CO-
852 PM MDT SUN JUL 4 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN EL PASO
COUNTY UNTIL 930 PM MDT...

AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHEAST OF CALHAN...OR 31 MILES EAST OF
COLORADO SPRINGS...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  RAMAH AND RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3891 10442 3892 10442 3913 10437 3913 10405
      3912 10404 3880 10404
TIME...MOT...LOC 0252Z 281DEG 18KT 3896 10422

$$
439 
WWUS55 KPUB 050304
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
904 PM MDT SUN JUL 4 2010

COC041-050330-
/O.CON.KPUB.TO.W.0042.000000T0000Z-100705T0330Z/
EL PASO CO-
904 PM MDT SUN JUL 4 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN EL PASO
COUNTY UNTIL 930 PM MDT...

AT 901 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES NORTH OF YODER...OR 33 MILES SOUTHWEST OF
LIMON...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY SOUTHEAST OF HIGHWAY 24 AROUND 6 MILES SOUTHEAST OF 
  CALHAN....RUSH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3891 10442 3892 10442 3913 10437 3913 10405
      3912 10404 3880 10404
TIME...MOT...LOC 0303Z 281DEG 18KT 3895 10415

$$
091 
WWUS55 KPUB 050316
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
916 PM MDT SUN JUL 4 2010

COC041-050330-
/O.CON.KPUB.TO.W.0042.000000T0000Z-100705T0330Z/
EL PASO CO-
916 PM MDT SUN JUL 4 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN EL PASO
COUNTY UNTIL 930 PM MDT...

AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES NORTH OF RUSH...OR 32 MILES SOUTHWEST OF
LIMON...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTRY SOUTH OF RAMAH AND NORTH OF RUSH.

THE STRONGEST ROTATION WAS LOCATED AROUND 10 MILES EAST SOUTHEAST OF 
CALHAN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES ARE DIFFICULT TO SEE AT NIGHT. TAKE COVER NOW.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3887 10427 3907 10423 3913 10405 3912 10404
      3880 10404
TIME...MOT...LOC 0315Z 277DEG 19KT 3896 10410

$$
758 
WWUS55 KPUB 050328
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
928 PM MDT SUN JUL 4 2010

COC041-050338-
/O.EXP.KPUB.TO.W.0042.000000T0000Z-100705T0330Z/
EL PASO CO-
928 PM MDT SUN JUL 4 2010

...THE TORNADO WARNING FOR NORTHEASTERN EL PASO COUNTY WILL EXPIRE AT
930 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
SUNDAY EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3887 10427 3907 10423 3913 10405 3912 10404
      3880 10404
TIME...MOT...LOC 0328Z 277DEG 19KT 3894 10404

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at Jul 4, 4:55 PM MDT, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 4, 4:55 PM MDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT SUN JUL 4 2010

.UPDATE...

THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG THE EASTERN
MOUNTAINS...NORTHERN PORTIONS OF THE PALMER DIVIDE AND ALONG THE
RATON RIDGE. WHILE THE STRONGEST THUNDERSTORMS HAVE BEEN OCCURRING
NORTH AND SOUTH OF THE CWA...EXPECT COVERAGE TO FILL IN OVER THE
NEXT COUPLE OF HOURS. THE MOST LIKELY AREAS TO SEE STRONG TO
SEVERE THUNDERSTORMS WILL BE OVER TELLER AND EL PASO COUNTY AND
OVER THE RATON RIDGE TO THE SOUTH. STORMS WILL BE CAPABLE OF
PRODUCING HAIL WITH DIAMETERS TO 2 INCHES...STRONG WINDS TO 70 MPH
AND HEAVY RAINFALL. CURRENT MESO ANALYSIS IS INDICATING SHEAR
VALUES AROUND 35 KTS AND SBCAPE VALUES AROUND 1500 J/KG ACROSS
MUCH OF THE PLAINS. THIS WILL ALLOW UPDRAFTS TO ROTATE WITH AN
ISOLATED TORNADO OR LANDSPOUT POSSIBLE THIS EVENING. HEAVY
RAINFALL AND TRAINING OF STORMS WILL ALSO PRODUCE THE POTENTIAL
FOR FLASH FLOODING WITH UP TO 2 INCHES OF RAIN POSSIBLE IN HEAVIER
STORMS. EXPECT THUNDERSTORMS TO MOVE OFF THE EASTERN MOUNTAINS AND
INTO THE PLAINS AS THE UPPER LEVEL TROUGH MOVES INTO COLORADO
HELPING TO ERODE WHAT LITTLE CAP IS LEFT. THIS WILL BRING HEAVY
RAIN TO THE PLAINS...ESPECIALLY NORTH OF HIGHWAY 50 OVERNIGHT.
MOZLEY

&&

.PREV DISCUSSION... /ISSUED 215 PM MDT SUN JUL 4 2010/

SHORT TERM...

(TONIGHT AND TOMORROW)

..SEVERE STORMS LIKELY TODAY WITH HEAVY RAIN...

CURRENTLY...

COLD FRONT HAS MADE IT INTO NE NEW MEXICO AND IS BANKED UP ACROSS
ALL OF THE SE CO PLAINS AND ASSOCIATED I-25 CORRIDOR. FAIRLY STOUT
SHORT WAVE TO OUR WEST...OVER UTAH...AND IS MOVING EAST. QUITE A BIT
OF CONVECTION HAS FIRED IN ADVANCE OF THIS SHORTWAVE OVER E UTAH AND
W CO. A COUPLE OF SVR STORMS HAVE ALSO INITIATED WELL IN ADVANCE OF
THIS SYSTEM IN SE WY. LATEST SPC MESOANALYSIS OVER THE REGION IS
INDICATING ABOUT 1000 J OF CAPE ARE ALREADY IN PLACE AS OF 1 PM.
SHEAR 20-30 KNOTS OVER THE FAR E PLAINS AND 30-40 KNOTS OVER THE
I-25 CORRIDOR. A FEW WEAK CONVECTIVE CELLS HAVE DEVELOPED ACROSS THE
FRONT RANGE N OF THE CWA.

THIS AFTERNOON INTO THIS EVENING...

SKIES WILL CONTINUE TO CLEAR AND ASSOCIATED CAPE VALUES WILL
INCREASE. LATEST RUC FCST 2000-4000 JOULES BY LATE THIS AFTERNOON.
THESE NUMBERS ARE LIKELY A BIT OVERDONE BUT I EXPECT 1500-2500
JOULES WILL BE LIKELY. THE GREATEST INSTABILITY WILL FORM OVER AND
TO THE N OF THE RATON MESA. SHEAR WILL ALSO INCREASE AS WINDS ALOFT
GRADUALLY RAMP AND THE UPSLOPE FLOW INCREASES. I EXPECT TO SEE
35-45KTS OF DEEP SHEAR BY LATE AFTERNOON/EVENING.

I ANTICIPATE A WEATHER WATCH TO BE ISSUED BY MID AFTERNOON FOR THE
REGION. WITH THE SHORT WAVE TAKING ITS TIME COMING OUT...I EXPECT
THE ACTIVE WEATHER TO LAST WELL INTO THE NIGHTTIME HOURS. WE MAY SEE
MORE THAN 1 ROUND OF THUNDERSTORMS OVER THE REGION WITH THIS EVENT.

TORNADO THREAT WILL LIKELY OCCUR THIS EVENING AS THE LLVL JET
INCREASES. SIMULATIONS SHOW 30-40 KTS SSW 700 MB FLOW OVER PARTS OF
THE PLAINS THIS EVENING. COMBINE THIS WITH EASTERLY SFC WINDS AND
LLVL SHEAR WILL BE FAIRLY STRONG.

AS FOR DWPTS...EXPECT MID 50S OVER THE I-25 CORRIDOR AND LOW/MID
60S OVER THE FAR E PLAINS. GIVEN THE VERY MOIST AIR IN PLACE HEAVY
RAIN WILL OCCUR WITH THE STRONGER STORMS TODAY.

TONIGHT...

BY LATER TONIGHT EXPECT MOST OF THE ACTIVITY TO BE E OF THE I-25
CORRIDOR BUT ACTIVITY WILL LIKELY STILL BE ONGOING ACROSS THE FAR E
PLAINS. HEAVY RAIN WILL BE THE MAIN THREAT. IT HAS BEEN DRY ACROSS
THE REGION SO AMBIENT CONDITIONS ARE NOT CONDUCIVE TO FLOODING...BUT
ANY STORM THAT PRODUCES HEAVY RAIN OVER A SHORT PD OF TIME COULD
CAUSE SOME HYDRO ISSUES.

LOW CLOUDS WILL LIKELY DEVELOP OVER ALL OF THE PLAINS PRIOR TO
SUNRISE.

TOMORROW...

EXPECT ATMOSPHERE OVER REGION TO BE QUITE STABLE AS AREA WILL BE ON
BACKSIDE OF TROUGH. AFTER LOW CLOUDS DISSIPATE EXPECT MOSTLY SUNNY
CONDITIONS TOMORROW. ONLY THREAT OF TSRA WILL BE OVER THE E SLOPES
OF THE S MTNS.

LONG TERM...

(MONDAY NIGHT THROUGH SUNDAY)

EXPECT SOUTHERN COLORADO TO SEE QUIET CONDITIONS MONDAY NIGHT
THROUGH TUESDAY MORNING AS A SHORTWAVE TROUGH OVER EASTERN COLORADO
DEPARTS THE AREA.  HIGH PRESSURE WILL BUILD ACROSS THE DESERT
SOUTHWEST WHILE AN UPPER LEVEL TROUGH DROPS SOUTH OVER THE NORTHERN
ROCKIES DURING THE DAY ON TUESDAY.  SOUTHEASTERLY FLOW WILL ADVECT
MOISTURE INTO THE PLAINS DURING THE DAY WITH BOTH THE NAM AND GFS
INDICATING PWAT VALUES OVER AN INCH AND DEW POINTS IN THE UPPER 50S
TO LOWER 60S.  A COLD FRONT ASSOCIATED WITH THE TROUGH TO THE NORTH
WILL DROP SOUTH ACROSS WYOMING INTO NORTHERN COLORADO BY 21Z.  THERE
ARE MODEL DIFFERENCE ON HANDLING THIS FRONT...THE NAM STALLS THE
FRONT ACROSS NORTHERN COLORADO AND WASHES IT OUT WITH SOUTHEASTERLY
FLOW CONTINUING ACROSS THE PLAINS.  THE GFS HANGS THE FRONT ACROSS
NORTHERN COLORADO LATE IN THE AFTERNOON BEFORE THE FRONT MOVES SOUTH
ACROSS THE EASTERN PLAINS TUESDAY EVENING.  GFS ALSO HAS SOME
SUPPORT FROM THE OTHER MODEL SOLUTION SO HAVE FOLLOWED ITS
PROGRESSION THROUGH WEDNESDAY.  THUNDERSTORMS ARE FORECAST TO
DEVELOP IN THE UPSLOPE MOIST FLOW REGIME OVER THE EASTERN MOUNTAINS
BY 21Z AND SPREAD ACROSS THE PLAINS WEST OF I-25 THROUGH 00Z.
INCREASED LOW LEVEL CONVERGENCE ALONG THE FRONT WILL COMBINE WITH
INSTABILITY TO HELP GENERATE THUNDERSTORMS ACROSS THE PLAINS BY
03Z.  MODELS IN AGREEMENT ON GENERATING AN MCS FEATURE OVER THE
PLAINS WITH MODEL QPF FIELDS AROUND 4 INCHES...WOULD NOT BE
SURPRISED TO SEE AREAS OF HEAVY RAINFALL NORTH OF HIGHWAY 50 TUESDAY
NIGHT INTO WEDNESDAY MORNING WITH LOCALIZED FLOODING BEING AN
ISSUE.  GIVEN THE OUTFLOW DOMINANCE OF MCS STORMS...STRONG OUTFLOW
WINDS WILL ALSO BE A THREAT AS IT MOVES EAST ACROSS THE PLAINS.

THE MCS WILL SHIFT EAST INTO KANSAS ON WEDNESDAY MORNING WITH
CONTINUED UPSLOPE MOIST FLOW OVER THE PLAINS.  THE TROUGH TO THE
NORTH WILL CONTINUE TO DIG SOUTH INTO SOUTHERN WYOMING.  EXPECT TO
SEE SOME CLEARING OVER THE EASTERN MOUNTAINS BY WEDNESDAY AFTERNOON
ALLOWING THE ATMOSPHERE TO DESTABILIZE.  THUNDERSTORMS WILL DEVELOP
BY 21-00Z OVER THE EASTERN MOUNTAINS AND SPREAD EAST INTO THE
ADJACENT PLAINS THROUGH THE EVENING.  GIVEN THE AMOUNT OF MOISTURE
THUNDERSTORMS ARE FORECAST TO PRODUCE LOCALIZED AREAS OF HEAVY
RAINFALL ESPECIALLY OVER THE EASTERN MOUNTAINS.

HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL BUILD NORTH INTO THE
INTERMOUNTAIN WEST ON THURSDAY WITH WEAK DISTURBANCES MOVING UNDER
RIDGE AND INTO SOUTHERN COLORADO.  MOISTURE WILL CONTINUE TO BE
PUMPED NORTHWARD WITH THUNDERSTORMS OVER THE MOUNTAINS THURSDAY AND
FRIDAY AFTERNOONS WHICH WILL SPREAD EAST OVER THE PLAINS IN THE
EVENING.

BOTH THE ECMWF AND GFS ARE HINTING AT A PATTERN CHANGE HEADING INTO
THE WEEKEND WITH A TROUGH DIGGING OVER THE MISSOURI VALLEY AND HIGH
PRESSURE BUILDING OVER THE GREAT BASIN.  THIS WILL PUT COLORADO IN
NORTHWEST FLOW WITH SEVERAL DISTURBANCES TRACKING SOUTH INTO THE
PLAINS.  CONTINUED MOISTURE WILL KEEP THUNDERSTORMS IN THE FORECAST
EACH DAY ACROSS THE REGION.  TEMPERATURES WILL BE COOLER THROUGH THE
WEEK WITH HIGHS IN THE 80S OVER THE PLAINS AND 60S TO 70S IN THE
HIGHER ELEVATION WITH A SMALL WARM UP EXPECTED BY THE WEEKEND.  88

AVIATION...

STORMS WILL LIKELY AFFECT KCOS WITH STORMS POSSIBLE OVER KPUB. KALS
SHOULD REMAIN DRY.

STORMS COULD OCCUR AT KCOS FROM LATER THIS AFTERNOON INTO THE
NIGHTTIME HOURS. STORMS COULD BE SEVERE WITH STRONG WINDS AND LARGE
HAIL. SIMULATIONS SHOW MORE THAN 1 ROUND OF CONVECTION ACROSS THE
KCOS REGION AND THIS AIRPORT MAY BE DEALING WITH QUITE A BIT OF
CONVECTIVE WX FROM LATE THIS AFTERNOON INTO THE EVENING HOURS. LATE
TONIGHT I EXPECT LOW CLOUDS ONCE AGAIN TO MOVE INTO THE REGION.

KPUB WILL ALSO HAVE A GOOD CHANCE OF STORMS FROM VERY LATE THIS
AFTERNOON INTO THE EVENING HOURS. I ALSO EXPECT LOW CLOUDS TO
REDEVELOP OVER THIS AREA LATE TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/88
Hazardous weather outlook, Jul 4, 5:09 PM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
509 PM MDT SUN JUL 4 2010

COZ058>089-093>099-052315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
509 PM MDT SUN JUL 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

A FEW SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL UP TO 2 INCHES
IN DIAMETER...WIND GUSTS TO 70 MPH...VERY HEAVY RAIN AND POSSIBLY
A TORNADO OR TWO ARE LIKELY THIS EVENING AND TONIGHT ACROSS THE
EASTERN PLAINS OF COLORADO...INCLUDING THE I-25 CORRIDOR REGION.

A VERY MOIST AIRMASS HAS MOVED INTO THE PLAINS OF EASTERN COLORADO
AND IS BANKED UP ACROSS THE SOUTHERN MOUNTAINS. TO THE WEST...A
STRONG UPPER LEVEL WEATHER SYSTEM WAS MOVING TOWARDS THE REGION.
THUNDERSTORMS...SOME LIKELY SEVERE...HAVE DEVELOPED ACROSS THE PIKES
PEAK REGION AND WILL MOVE AND OR DEVELOP SOUTH AND EAST AS THE
EVENING PROGRESSES. IN ADDITION TO THE SEVERE THREAT...THE
ABUNDANT LOW LEVEL MOISTURE WILL ALLOW FOR THE STORMS TO PRODUCE
LOCALLY HEAVY RAIN.

THE HEAVY RAIN THREAT AND SEVERE WEATHER THREAT MAY LAST INTO THE
EARLY MORNING HOURS ACROSS THE FAR EASTERN PLAINS AS THE
DISTURBANCE MOVES ACROSS THE REGION THIS EVENING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA ON
MONDAY...WITH AN INCREASE IN THUNDERSTORM CHANCES TUESDAY AND
WEDNESDAY. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
WIND GUSTS UP TO 50 MPH...HAIL UP TO NICKEL SIZE AND LIGHTNING.
LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE OVER THE EASTERN
MOUNTAINS AND ADJACENT PLAINS LATE TUESDAY NIGHT INTO WEDNESDAY.

ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL
CONTINUE ACROSS MOST OF SOUTHERN COLORADO THURSDAY THROUGH
SATURDAY...WITH THE BEST CHANCE FOR STORMS OVER THE EASTERN
MOUNTAINS. ANY STORMS THAT DEVELOP MAY PRODUCE WIND GUSTS UP TO 50
MPH...HAIL UP TO NICKEL SIZE...FREQUENT LIGHTNING AND LOCALLY
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED OVER THE EASTERN MOUNTAINS AND PLAINS
THIS EVENING THROUGH MONDAY MORNING.

34/88

In the hours before

Local storm report, Jul 4, 8:07 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
807 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             8 N CRIPPLE CREEK       38.86N 105.18W
07/04/2010  M1.50 INCH       TELLER             CO   AMATEUR RADIO

&&

RMG
Local storm report, Jul 4, 8:13 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
813 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             2 ENE BLACK FOREST      39.03N 104.67W
07/04/2010  M2.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG
Local storm report, Jul 4, 8:14 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
814 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HAIL             6 NE COLORADO SPRINGS   38.90N 104.74W
07/04/2010  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG
Local storm report, Jul 4, 8:20 PM MDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
820 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             11 S FLORISSANT         38.79N 105.30W
07/04/2010  M1.25 INCH       TELLER             CO   TRAINED SPOTTER

            INTERSECTION OF TELLER 1 AND TELLER 11.

0819 PM     HAIL             11 S FLORISSANT         38.79N 105.30W
07/04/2010  M1.25 INCH       TELLER             CO   AMATEUR RADIO

&&

RMG
Local storm report, Jul 4, 8:23 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
823 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     HAIL             7 NW CRIPPLE CREEK      38.81N 105.28W
07/04/2010  M1.25 INCH       TELLER             CO   TRAINED SPOTTER

&&

RMG
Local storm report, Jul 4, 8:26 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
826 PM MDT SUN JUL 04 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
07/04/2010  M1.50 INCH       EL PASO            CO   TRAINED SPOTTER

&&

RMG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:43 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller62 min
Jul 4, 6:58 PM MDTAreal Flood AdvisoryPUBEl Paso, Teller2 hr
Jul 4, 7:14 PM MDTSevere Thunderstorm WarningPUBEl Paso61 min
Jul 4, 7:35 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jul 4, 7:38 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller67 min
Jul 4, 7:55 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr
Jul 4, 8:19 PM MDTSevere Thunderstorm WarningPUBBent, Otero56 min
Jul 4, 8:19 PM MDTTornado WarningPUBEl Paso56 min
Jul 4, 8:24 PM MDTSevere Thunderstorm WarningPUBBent, Crowley, Kiowa, Otero46 min
Jul 4, 8:25 PM MDTTornado WarningPUBEl Paso65 min
Jul 4, 8:34 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller56 min
Jul 4, 9:02 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers47 min
Jul 4, 9:32 PM MDTSevere Thunderstorm WarningPUBEl Paso43 min
Jul 4, 9:37 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller55 min
Jul 4, 9:54 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Jul 4, 9:58 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo48 min
Jul 4, 10:41 PM MDTFlash Flood WarningPUBEl Paso, Teller2 hr
Jul 4, 11:47 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo19 min
Jul 5, 1:37 AM MDTAreal Flood AdvisoryPUBKiowa, Prowers113 min

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.